I take 800mgs in the morning and 1600mgs before i go to bed and it says for sleep. she also put me on provigil to go along with the neurontin. It was my understanding that together they were going to get my neuro-transmitters firing right again. I had a bad experience with lexapro and this is supposed to be the answer. It's also to help with my pain. I don't think that it helps with my pain at all. I take different medications for pain. My other question is will the neurontin and provigil be alright to take with the oxycodone that I'm taking?
Hey Jeffrey D,
Yes you are ok to take these meds together. The neurontin is prescribed for nerve pain among other things and does help some people, but not all. If you give it at least a month and see no significant increase in pain control, let the doctor know. Neurontin can make you drowsy so it may help you sleep also.
The Provigil is for hypersomnia, or being too sleepy and effects the dopamine levels in the brain. It may well help your neurotransmitters work "better" along with the Neurontin as the doctor mentioned. I take Nuvigil, a medicine very similar to Provigil, and it helps me stay awake during the day. I take it always in the morning so it doesn't keep me awake at night and I take on an empty stomach so to get its full effect as quickly as possible in the morning, but that is just because I have a hard time waking up. You can take with food especially if it gives you a stomach ache.
If you suffer from depression, that is why you were taking the Lexapro, then Provigil may help a bit though it really is not prescribed much for that. The Neurontin will help with mood swings some.
I would give the new combo of medicine a good month of trial and see how it goes, if you are not seeing a significant improvement in pain level by then , you need to advise the doctor. If your depression worsens or mood changes for the worse, advise the doctor immediately.
Best of luck,
as far as I know you can take the Neurontin and the other med with the oxycodone, even though they are all three suppose to be for pain the 2 of them are for one type of pain and then the oxycodone is suppose to be icing on the cake, But as Laurie says if within a time period if you don't find that things are better then you need to give the doctors office a call and go in and allow her to make whatever changes or adjustments that she needs to make, for instance I fell messed up a disk they kept increasing the narcotics which only made me sleepy then finally they doctor got to checking things and added 800mg of Ibuprofen 4 times daily, it made a world of difference, with the Ibuprofen she was then treating the inflammation and swelling and the Opana and Norco were just to work with the others. I hope these medications help you but if you don't see a difference within the month you need to let them know! Caringsonbj (Billy)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2010 • 1 answer
Posted 3 May 2011 • 4 answers
Posted 10 Jun 2012 • 60 answers
Posted 27 Jun 2012 • 3 answers
Posted 17 Nov 2012 • 4 answers